Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Experiencing palpitation after starting contraceptive pills. Risk of heart attack and stroke. Worried?

i have just started taking the contraceptive pill Yasmin. I am aged 44 i dont drink or smoke and strive to keep healthy. Since starting the pill i have been experiencing palpitations which are worrying me as i know the pill can increase risk of heart attack and stroke . I have had migraine with aura but felt would be okay as i very rarely have a full blown migraine now a days. m
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
Even though oral contraceptives like Yasmin do increase the risk of heart disease, they do so when taken over a prolonged period of time. They will not do it in a very short span.
The palpitations that you are experiencing could be due to simply anxiety or dehydration. However, given your age group, I would suggest you get an electrocardiogram done. Also, a total cholesterol level, LDL, HDL and blood sugar level should be done to ensure we are not missing anything.
Hope this helps
Answered: Thu, 28 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor